Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 137, NWS Louisville, KY

August 25, 2001Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 25, 2001, 7:17 PM EDT for Shelby County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2001, 7:17 PM EDT (23:17 UTC)
Expired
Aug 25, 2001, 8:00 PM EDT
In force
43 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Shelby County, KY

The radar

The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WUUS53 KLMK 252317
SVRSDF
KYC211-260000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT SAT AUG 25 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN NORTH CENTRAL KENTUCKY

* UNTIL 800 PM EDT

* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SHELBYVILLE...OR ABOUT 25 MILES EAST OF
  LOUISVILLE...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELBYVILLE AROUND 725 PM EDT
  PEYTONA...CROPPER...BAGDAD...WADDY AROUND 745 PM EDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. SEEK
SHELTER INSIDE UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:20 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 25, 4:20 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT SAT AUG 25 2001

MAIN FORECAST PROBLEM FOR TONIGHT AND SUNDAY WILL BE THE COVERAGE
AND INTENSITY OF TSTMS ASSOCIATED WI WK BUT MOISTURE LADEN TROUGH
MOVING ENE ACRS THE CNTRL U.S.

A NNE TO SSW LINE OF TSTMS MOVING EWRD FROM WRN IN IS ASSOCIATED
WI OUTFLO BOUNDARY FROM SOME EARLY MORNING STORMS. WI MAX HEATING
THESE STORMS WILL LIKELY CONT FOR A TIME AND MOVE INTO NRN PTNS OF
FA DURG EVE. WILL RAISE POPS IN RESPONSE TO THIS.

WI SYS CONT TO BE PROGGED BY MODELS TO MOVE ENE AND N OF FA MAIN
THREAT OF PCPN WILL LIKELY BE N OF OH RIVER.

AFTER THIS SYS EXITS REGION LATE ON SUN AND SUN NITE...DRY FOR A FEW
DAYS.

FWC TEMPS AND POPS OK...BUT WILL ADJUST POPS UPWRD NRN PTNS OF FA FOR
TONIGHT.

.SDF...NONE

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.